Alert archive / Missouri / Areal Flood Warnings in 2018
Areal Flood Warning 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at May 3, 2018, 12:44 PM CDT for Howell County, Oregon County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 12:44 PM CDT (17:44 UTC)
- Expired
- May 3, 2018, 8:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 186 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
463
WGUS43 KSGF 031744
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1244 PM CDT THU MAY 3 2018
MOC091-149-040145-
/O.NEW.KSGF.FA.W.0021.180503T1744Z-180504T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Oregon MO-
1244 PM CDT THU MAY 3 2018
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southeastern Howell County in south central Missouri...
Oregon County in south central Missouri...
* Until 845 PM CDT Thursday
* At 1243 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain which will cause flooding. Up to two inches of rain has
already fallen.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
Locations in the warning include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Brandsville... Thomasville...
Lanton... Rover...
Myrtle... Wilderness...
Couch... Greer...
This warning includes but is not limited to the following low water
crossings...
Highway 142 at The Spring River west of Lanton...
Highway 142 at Myatt Creek 4 miles east of Lanton...
Route A just west of Couch...
Highway 142 at The Eleven Point River...
and Highway 99 at Middle Fork south of Thomasville.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3686 9161 3689 9126 3688 9122 3683 9122
3682 9111 3650 9113 3650 9194
$$
Terry2 follow-up statements
897
WGUS83 KSGF 032045
FLSSGF
Flood Statement
National Weather Service Springfield MO
345 PM CDT THU MAY 3 2018
MOC091-149-040145-
/O.CON.KSGF.FA.W.0021.000000T0000Z-180504T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Oregon MO-
345 PM CDT THU MAY 3 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN HOWELL AND OREGON COUNTIES...
At 343 PM CDT, Doppler radar indicated slow moving thunderstorms with
very heavy rainfall across the warned area. Up to two inches of rain
has already fallen.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
Locations in the warning include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Brandsville... Thomasville...
Lanton... Rover...
Myrtle... Wilderness...
Couch... Greer...
This warning includes but is not limited to the following low water
crossings...
Highway 142 at The Spring River west of Lanton...
Highway 142 at Myatt Creek 4 miles east of Lanton...
Route A just west of Couch...
Highway 142 at The Eleven Point River...
and Highway 99 at Middle Fork south of Thomasville.
Additional rainfall amounts of around an inch will be possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3686 9161 3689 9126 3688 9122 3683 9122
3682 9111 3650 9113 3650 9194
$$
Terry018
WGUS83 KSGF 040143
FLSSGF
Flood Statement
National Weather Service Springfield MO
843 PM CDT THU MAY 3 2018
MOC091-149-040152-
/O.EXP.KSGF.FA.W.0021.000000T0000Z-180504T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Oregon MO-
843 PM CDT THU MAY 3 2018
...THE FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR SOUTHEASTERN
HOWELL AND OREGON COUNTIES...
The threat for flooding has ended and no longer poses a threat to
life or property. Please continue to heed any road closures.
LAT...LON 3686 9161 3689 9126 3688 9122 3683 9122
3682 9111 3650 9113 3650 9194
$$
RaberdingWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 3, 6:37 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, May 3, 6:37 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 637 AM CDT Thu May 3 2018 .SHORT TERM...(Today and tonight) Issued at 339 AM CDT Thu May 3 2018 Line of storms is moving through our eastern counties. Will continue to monitor for short term warnings. Another concern is the mesoscale convective vortex (MCV)moving across the KSGF area now well behind the line. This will also shift east in the near term. Very strong winds in the KSGF areas within the past few minutes (52kts/60 mph gust). A short fused wind warning has been issued to try to cover the high winds in the wake of the line of storms. More convection over OK will move northeast into the area this morning. HRRR/high res short term guidance is not too bullish with this activity in terms of severity but will monitor. Low pressure will move northeast along a sfc front from southern KS into sw IA by 00z/7pm. Any capping from an elevated mix layer should weaken this afternoon yielding 1000-1500 mlcape in a narrow corridor along the MO/KS/OK state lines late this afternoon. Will monitor this area for potential severe storm redevelopment. It is noted that mesoscale models have trended toward more spotty development late in the day, focusing better chances for storms closer to the sfc low off to the northwest. Sounding off the 3km NAM and HRRR are fairly dry in the mid levels. The GFS does break out some precip ahead of the approaching front. Will continue the severe chances over the area, maybe somewhat better focused over the western cwfa. .LONG TERM...(Friday through Wednesday) Issued at 339 AM CDT Thu May 3 2018 Fairly quiet and mild through much of this time. The pattern may be more typical of late Spring with weaker winds aloft. The best chances for rain may be by day7/Wed when a system moves into the area. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 626 AM CDT Thu May 3 2018 KSGF/KJLN/KBBG tafs: Scattered thunderstorms will move northeast into the area in the near term with some mvfr and localized ifr conditions with heavier showers. The activity will last longer into the afternoon closer to the MO/AR line (KBBG). Improving flight conditions are expected late in the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, May 3, 9:25 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 925 AM CDT Thu May 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 925 AM CDT Thu May 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered thunderstorms over Oklahoma his morning will move northeast into far southern Missouri through the afternoon. Severe storms are not expected this morning but a few storms will be capable gusty winds, frequent lightning and brief heavy rain. Additional scattered thunderstorm development will be possible by 3 pm and continuing into the evening in counties along and west of Interstate 49 in far western Missouri and southeast Kansas. Strong to severe storms will be possible, but storm coverage may be somewhat limited. Flooding of low lying areas mainly along and south of Interstate 44 will be possible as additional storms move over areas already saturated by previous rainfall. Gusty general south winds outside of thunderstorms will be posisble today with gusts of 30 to 40 mph possible at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may be possible at times, but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 3, 10:39 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TORNADO 2.5 NORTH OF OZARK 37.07N 93.19W
05/03/2018 CHRISTIAN MO NWS STORM SURVEY
UPGRADES PREVIOUS TSTM WND DMG REPORT FROM 3
E FREMONT HILLS. SURVEY_SUMMARY: THE DAMAGE
PATH BEGAN NEAR THE INTERSECTION OF NORTH
3RD STREET AND SUNSET ROAD, WHERE MINOR ROOF
DAMAGE OCCURRED. THE STORM THEN MOVED
NORTHEAST AND CAUSED ADDITIONAL ROOF DAMAGE,
ALONG WITH SNAPPING TREES, AND DESTROYING
OUTBUILDINGS ALONG ITS PATH BEFORE LIFTING
NEAR THE END OF PEARTREE DRIVE.
&&
TEOLocal storm report, May 3, 11:17 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TORNADO 3 WSW ROGERSVILLE 37.10N 93.10W
05/03/2018 GREENE MO PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WSW ROGERSVILLE. A BARN WAS DESTROYED AND
TREES WERE UPROOTED NEAR THE INTERSECTION OF
E. FARM ROAD 186 AND FARM ROAD 241. TIMING
OF THE EVENT WAS ESTIMATED USING STORM
REPORTS AND RADAR DATA. ESTIMATED PEAK WIND:
80 MPH PATH LENGTH /STATUTE/: 0.25 MILES
PATH WIDTH /MAXIMUM/: 50 YARDS FATALITIES: 0
INJURIES: 0.
&&
TEOLocal storm report, May 3, 11:19 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TORNADO 2.5 NORTH OF OZARK 37.07N 93.19W
05/03/2018 CHRISTIAN MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 2.5
NORTH OF OZARK. THE DAMAGE PATH BEGAN NEAR
THE INTERSECTION OF NORTH 3RD STREET AND
SUNSET ROAD, WHERE MINOR ROOF DAMAGE
OCCURRED. THE STORM THEN MOVED NORTHEAST AND
CAUSED ADDITIONAL ROOF DAMAGE, ALONG WITH
SNAPPING TREES, AND DESTROYING OUTBUILDINGS
ALONG ITS PATH BEFORE LIFTING NEAR THE END
OF PEARTREE DRIVE. RATING: EF-1 ESTIMATED
PEAK WIND: 95 MPH PATH LENGTH /STATUTE/: 1.2
MILES PATH WIDTH /MAXIMUM/: 100 YARDS
FATALITIES: 0 INJURIES: 0.
&&
TEOLocal storm report, May 3, 11:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TORNADO 3 WSW ROGERSVILLE 37.10N 93.10W
05/03/2018 GREENE MO PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WSW ROGERSVILLE. A BARN WAS DESTROYED AND
TREES WERE UPROOTED NEAR THE INTERSECTION OF
E. FARM ROAD 186 AND FARM ROAD 241. TIMING
OF THE EVENT WAS ESTIMATED USING STORM
REPORTS AND RADAR DATA. ESTIMATED PEAK WIND:
80 MPH PATH LENGTH /STATUTE/: 0.25 MILES
PATH WIDTH /MAXIMUM/: 50 YARDS FATALITIES: 0
INJURIES: 0.
0210 AM TORNADO 2.5 NORTH OF OZARK 37.07N 93.19W
05/03/2018 CHRISTIAN MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 2.5
NORTH OF OZARK. THE DAMAGE PATH BEGAN NEAR
THE INTERSECTION OF NORTH 3RD STREET AND
SUNSET ROAD, WHERE MINOR ROOF DAMAGE
OCCURRED. THE STORM THEN MOVED NORTHEAST AND
CAUSED ADDITIONAL ROOF DAMAGE, ALONG WITH
SNAPPING TREES, AND DESTROYING OUTBUILDINGS
ALONG ITS PATH BEFORE LIFTING NEAR THE END
OF PEARTREE DRIVE. RATING: EF-1 ESTIMATED
PEAK WIND: 95 MPH PATH LENGTH /STATUTE/: 1.2
MILES PATH WIDTH /MAXIMUM/: 100 YARDS
FATALITIES: 0 INJURIES: 0.
0246 AM TSTM WND DMG 1 SE SQUIRES 36.84N 92.61W
05/03/2018 DOUGLAS MO PUBLIC
REPORTED AT COUNTY ROAD 307 AND HWY 5,
SQUIRES, MO. ROOF OFF A NEW CATTLE FEEDER,
LOT OF LIMBS DOWN ONE IS 2-3" IN DIAMETER &
10 FT LONG. TIME BASED ON RADAR ESTIMATE.
1228 AM TSTM WND DMG 1 ESE ORONOGO 37.18N 94.46W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREE DOWN CROSS THE ROAD AT COUNTY ROAD 220
AND HIGHWAY D.
1225 AM TSTM WND DMG OAKLAND PARK 37.11N 94.48W
05/03/2018 JASPER MO PUBLIC
WIND CAUSED TREES TO GO DOWN ON RANGELINE AT
RANGELINE AND ZORA IN JOPLIN MO. CAUSED
POWER LINES TO GO DOWN. TIME ESTIMATED BASED
ON RADAR.
1222 AM TSTM WND DMG WEBB CITY 37.15N 94.48W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREE FELL IN THE AREA OF AUSTIN ST CAUSING
DAMAGE TO SEVERAL VEHICLES.
&&Local storm report, May 3, 11:41 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 4 W HALLOWELL 37.17N 95.06W
05/02/2018 CHEROKEE KS EMERGENCY MNGR
TREE DOWN NEAR 160.
&&
TEOLocal storm report, May 3, 11:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG SCAMMON 37.28N 94.82W
05/02/2018 CHEROKEE KS EMERGENCY MNGR
POLE BARN BLOWN DOWN OVER SCAMMON.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 67 min |
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 61 min |
| May 2, 11:33 PM CDT | Special Weather Statement | SGF | Camden, Morgan | 42 min |
| May 2, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| May 3, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 48 min |
| May 3, 1:15 AM CDT | Special Weather Statement | SGF | Greene, Polk | 45 min |
| May 3, 1:44 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 8 hr |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 54 min |
| May 3, 2:10 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 22 min |
| May 3, 2:16 AM CDT | Special Weather Statement | SGF | Taney | 44 min |
| May 3, 2:27 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 48 min |
| May 3, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 66 min |
| May 3, 2:41 AM CDT | Tornado Warning | SGF | Douglas | 19 min |
| May 3, 3:00 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
| May 3, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 52 min |
| May 3, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 48 min |
| May 3, 3:31 AM CDT | High Wind Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Ozark and 4 more | 103 min |
| May 3, 3:46 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Oregon, Shannon | 59 min |
| May 3, 6:31 AM CDT | Special Weather Statement | SGF | Barry, McDonald, Newton | 44 min |
| May 3, 1:41 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Lawrence, McDonald, Newton and 3 more | 8 hr |
| May 3, 3:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| May 3, 4:06 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Texas, Webster and 1 more | 5 hr |
Nearby
Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.